Alert archive / Missouri / Flash Flood Warnings in 2001

Flash Flood Warning 61, NWS Springfield, MO

July 19, 2001Maries County, Missouri

NWS Springfield, MO issued this flash flood warning at Jul 19, 2001, 2:43 PM CDT for Maries County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 19, 2001, 2:43 PM CDT (19:43 UTC)
Expired
Jul 19, 2001, 9:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Maries County, MO

The radar

The St Louis radar (KLSX), 113 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2001-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2001-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1718 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 191949
FFWSGF

MOC125-200200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CDT THU JUL 19 2001

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI

* UNTIL 900 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER NORTHEASTERN MARIES
  COUNTY...EXTENDING BACK INTO OSAGE COUNTY. THE STORMS ARE MOVING 
  SOUTHEAST AT 15 MPH. DOPPLER RADAR ESTIMATED THAT BETWEEN 3 AND 4
  INCHES OF RAIN HAS ALREADY FALLEN IN NORTHEASTERN MARIES COUNTY
  NORTH OF VICHY...AND ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE
  BETWEEN 245 PM AND 400 PM.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
  FLASH FLOODING TO OCCUR.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3814 9191 3812 9165 3829 9166 3829 9190

$$
BROWNING

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:15 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 19, 2:15 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT THU JUL 19 2001

FORECAST CONCERNS IS WHAT TO ABOUT HEAT ADVISORY/EXCESSIVE HEAT
WARNING AND CHANCE OF PCPN IN ERN ZONES.

OVER ALL NOT MUCH CHANGE IN WEATHER PATTERN FOR THIS FORECAST
PERIOD.  MODELS SHOWS HEAT CONTINUING AT LEAST UNTIL EARLY NEXT
WEEK.  VERY HOT/HUMID WITH HEAT INDICES FROM 100 TO 105 ATTM.
MAV/FWC SHOWS MID/UPPER 90S ACROSS CWA FOR THE REMAINDER OF FORECAST
PERIOD. MODELS ALSO SHOWS A LITTLE LOWER DEWPOINTS WORKING THEIR WAY
INTO THE WRN CWA BY FRIDAY/SATURDAY.  LOOKS LIKE ERN ZONES WILL HAVE
LOWER MAX TEMPS BUT HIGHER DEWPOINTS..AND WRN ZONES HIGHER MAX TEMPS
WITH  LITTLE LOWER DEWPOINTS. BOTTOM LINE WILL GO AHEAD AND CANCEL
EXCESSIVE HEAT WARNING IN WRN ZONES AND REPLACE WITH HEAT ADVISORY
FOR ENTIRE CWA THROUGH SATURDAY.  HATE TO CANCEL HEAT ADVISORY ATTM
BECAUSE TO THE PUBLIC FRIDAY/SATURDAY WILL NOT SEEM ANY LESS HUMID
OR COOLER.

WILL KEEP 30 POPS IN FOR 1ST/2ND PERIODS IN ERN ZONES...BASED ON
CURRENT CONVECTION ON RADAR TRENDS AND MESO-ETA QPF FIELDS.

EXTENDED MODELS DOES SHOWS A CHANCE OF PCPN BY MID WEEK BUT WITH 5H
RIDGE HANGING TOUGH WILL KEEP EXTENDED FORECAST DRY AND TEMPS IN THE
LOW/MID 90S.

FCSTID = 7
SGF   74  94  74  94 /  10  10  10  10
JLN   77  97  77  97 /  10  10  10  10
UNO   74  93  74  93 /  30  30  10  10
VIH   75  92  75  92 /  30  30  10  10

.SGF...
HEAT ADVISORY THROUGH SATURDAY FOR ZONES
MOZ066>068...MOZ077>081...MOZ088>096...MOZ101>105.

HEAT ADVISORY THROUGH SATURDAY FOR ZONES KSZ073...KSZ097...KSZ101.

SS

In the hours before

Special weather statement, Jul 19, 1:00 PM CDT, 1 hour 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUL 19 2001

...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

...EXCESSIVE HEAT WARNING TODAY MAINLY WEST OF HIGHWAY
71...

...HEAT ADVISORY TODAY FOR PORTIONS OF SOUTH CENTRAL MISSOURI
INCLUDING THE CITY OF SPRINGFIELD...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
PORTIONS OF OZARKS...GENERALLY NORTHEAST OF A FORT SCOTT KANSAS
TO WEST PLAINS LINE.  VERY HEAVY RAIN AND DAMAGING WINDS WILL BE THE
MAIN SEVERE THREAT.

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER WEATHER
STATEMENTS FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT.

OTHERWISE...TEMPERATURES IN THE LOWER TO MIDDLE 90S AND HIGH HUMIDITY
VALUES WILL PRODUCE AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES
ACROSS PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS.

.EXTENDED OUTLOOK...
ASIDE FROM A CONTINUATION OF THE HEAT AND HUMIDITY...NO HAZARDOUS
WEATHER IS EXPECTED.

@RUKWBCeKDENWWUS35 KSGF 191800
SPSSGF
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU JUL 19 2001

...ISOLATED THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

...EXCESSIVE HEAT WARNING TODAY MAINLY WEST OF HIGHWAY
71...

...HEAT ADVISORY TODAY FOR PORTIONS OF SOUTH CENTRAL MISSOURI
INCLUDING THE CITY OF SPRINGFIELD...

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS
PORTIONS OF OZARKS...GENERALLY NORTHEAST OF A FORT SCOTT KANSAS
TO WEST PLAINS LINE.  VERY HEAVY RAIN AND DAMAGING WINDS WILL BE THE
MAIN SEVERE THREAT.

SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER WEATHER
STATEMENTS FOR POSSIBLE ACTIVATION LATER TODAY AND TONIGHT.

OTHERWISE...TEMPERATURES IN THE LOWER TO MIDDLE 90S AND HIGH HUMIDITY
VALUES WILL PRODUCE AFTERNOON HEAT INDEX VALUES OF 105 TO 110 DEGREES
ACROSS PORTIONS OF THE OZARKS AND SOUTHEAST KANSAS.

.EXTENDED OUTLOOK...
ASIDE FROM A CONTINUATION OF THE HEAT AND HUMIDITY...NO HAZARDOUS
WEATHER IS EXPECTED.

Nearby

Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.